MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 705.52
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during vitrectomy surgery an ophthalmic scissor remained open position and could not remove it through trocar or cannula where the entry point was enlarged and the scissors were removed from the patient eye post which sutures were used to close the wound.It was clear that the patient had no impact and was recovered with no residual effects and also the sutures were removed.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there is no additional complaints associated with it.The investigation is completed based on the sample evaluation outlined below.The returned instrument was received in its outer blister and with the cover foil.The inner blister, which offers protection to the instrument during shipment, was not used.The scissors blades of the instrument are severely bent.This is probably because of transport damage.The returned instrument was visually inspected with the aid of a photomicroscope under various magnifications.As the blister was opened by the customer, the product was handled and used on a patient.The situation in which the malfunction occurred can no longer be determined, nor can the strain put on the device be reconstructed.Even though the damage that is evident on the returned instrument does not align well with the complainant¿s report, this investigation confirms that the product is defective.However, the root cause could not be identified.No root cause for the customers reported event could be determined, since the situation that lead to the instrument failure cannot be reconstructed.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20210205
Report Number3003398873-2024-00102
Device Sequence Number20706353
Product Code HNF
UDI-Device Identifier07612717064638
UDI-Public(01)07612717064638(17)250731(11)220802(10)14XYLR(21)NA
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number705.52
Device Lot Number14XYLR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale